MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS LEGEND TAPERED DISSECTING TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MDT POWERED SURGICAL SOLUTIONS LEGEND TAPERED DISSECTING TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number F2/8TA23S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Perforation (2001); Injury (2348)
Date of Event 06/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report inconclusive.No evaluation was performed, as the tool was not returned.If the tool is returned in the future, product analysis may be performed.This is a known failure mode that could occur due to excessive pressure, such as bending or prying, on dissecting tools.The user manual contains the following warning ¿bending or prying may break the accessory, causing harm to patient or staff.Do not use excessive force to pry or push bone with the attachment, tool or blade during dissection." we will continue to monitor this complaint type for trends.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the craniotome burr snapped during a trauma craniotomy case and damaged the patient's dura.There was a minor delay to change out the burr for another product and the operation completed with no other incident.Additional information is being requested on the patient's current condition and return of the device for analysis.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Report confirmed.Evaluation determined that the tool returned was used and broken.It was noted that only the distal portion of the tool was received, the proximal portion of the tool was not received.Fracture occurred adjacent to tool exit from attachment and this site is consistent with the point of greatest stress in bending.The likely cause was identified as the tool failed from fatigue in plane bending causing the tool to fail and fracture when excessive pressure is put while cutting.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On follow-up, it was confirmed that the patient had no further issues post-surgery and there were no additional actions taken.

Brand Name
LEGEND TAPERED DISSECTING TOOL
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
MDR Report Key7740782
Report Number1625507-2018-00039
Device Sequence Number2542590
Product Code HBE
UDI-Device Identifier00643169766266
UDI-Public00643169766266
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2023
Device Model NumberF2/8TA23S
Device Catalogue NumberF2/8TA23S
Device Lot Number0215165392
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer08/08/2018
09/18/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date10/02/2018
10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;